MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP MEDLINE; TOWEL,OR,DSP,ST,BLUE,PREM,4/PK,20PK/CS

MEDLINE INDUSTRIES, LP MEDLINE; TOWEL,OR,DSP,ST,BLUE,PREM,4/PK,20PK/CS
Catalog Number MDT2168404
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Instrument snagged portion of stitching which caused instrument to puncture aorta.
 
Additional Manufacturer Narrative
It was reported that "during open heart procedure, instrument snagged portion of stitching which caused instrument to puncture aorta.Portion of seam came loose and separated from towel.2 surgeons spent time retrieving the seam." it was reported that the "patient is ok".It has been determined that the reported event caused or contributed to serious injury, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
Updated section h6 as it relates to the type of investigation, investigation findings/conclusions.

Brand Name
MEDLINE
Common Device Name
TOWEL,OR,DSP,ST,BLUE,PREM,4/PK,20PK/CS
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
nakiya graves
three lakes drive
northfield, IL 60093
MDR Report Key24292851
Report Number1417592-2026-00097
Device Sequence Number13115511
Product Code FRL
UDI-Device Identifier10193489008746
UDI-Public10193489008746
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberMDT2168404
Device Lot Number50525040030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown